A fast algorithm for solving diagonally dominant symmetric quasi-pentadiagonal Toeplitz linear systems

Abstract

In this paper, we develop a new algorithm for solving diagonally dominant symmetric quasi-pentadiagonal Toeplitz linear systems. Numerical experiments are given in order to illustrate the validity and efficiency of our algorithm.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2

References

  1. 1.

    L. Du, T. Sogabe, S.L. Zhang, A fast algorithm for solving tridiagonal quasi-toeplitz linear systems. Appl. Math. Lett. 75, 74–81 (2018)

    Article  Google Scholar 

  2. 2.

    S. Belhaj, F. Hcini, Y. Zhang, A fast method for solving a block tridiagonal quasi-toeplitz linear system. Portugaliae Math. 76(3), 287–299 (2020)

    Article  Google Scholar 

  3. 3.

    J.M. Sanz-Serna, I. Christie, A simple adaptive technique for nonlinear wave problems. J. Comput. Phys. 67(2), 348–360 (1986)

    Article  Google Scholar 

  4. 4.

    S.S. Nemani, L.E. Garey, An efficient method for second order boundary value problems with two point boundary conditions. Int. J. Comput. Math. 79(9), 1001–1008 (2002)

    Article  Google Scholar 

  5. 5.

    R.M. Beam, R.F. Warming, The asymptotic spectra of banded toeplitz and quasi-toeplitz matrices. SIAM J. Sci. Comput. 14(4), 971–1006 (1993)

    Article  Google Scholar 

  6. 6.

    M. Znojil, Perturbation method with triangular propagators and anharmonicities of intermediate strength. J. Math. Chem. 28(1–3), 139–167 (2000)

    CAS  Article  Google Scholar 

  7. 7.

    J. Stephen, Wright, Stable parallel algorithms for two-point boundary value problems. SIAM J. Sci. Stat. Comput. 13(3), 742–764 (1992)

    Article  Google Scholar 

  8. 8.

    W.R. Briley, H. McDonald, Solution of the multidimensional compressible Navier–Stokes equations by a generalized implicit method. J. Comput. Phys. 24(4), 372–397 (1977)

    Article  Google Scholar 

  9. 9.

    M.E. Kanal, Parallel algorithm on inversion for adjacent pentadiagonal matrices with mpi. J. Supercomput. 59(2), 1071–1078 (2012)

    Article  Google Scholar 

  10. 10.

    T. Sogabe, New algorithms for solving periodic tridiagonal and periodic pentadiagonal linear systems. Appl. Math. Comput. 202(2), 850–856 (2008)

    Google Scholar 

  11. 11.

    Jeffrey Mark McNally, A fast algorithm for solving diagonally dominant symmetric pentadiagonal toeplitz systems. J. Comput. Appl. Math. 234(4), 995–1005 (2010)

    Article  Google Scholar 

  12. 12.

    S.S. Nemani, A fast algorithm for solving toeplitz penta-diagonal systems. Appl. Math. Comput. 215(11), 3830–3838 (2010)

    Google Scholar 

  13. 13.

    T. Sogabe, A fast numerical algorithm for the determinant of a pentadiagonal matrix. Appl. Math. Comput. 196(2), 835–841 (2008)

    Google Scholar 

  14. 14.

    Z. Cinkir, An elementary algorithm for computing the determinant of pentadiagonal toeplitz matrices. J. Comput. Appl. Math. 236(9), 2298–2305 (2012)

    Article  Google Scholar 

  15. 15.

    J. Jia, Q. Kong, T. Sogabe, A new algorithm for solving nearly penta-diagonal toeplitz linear systems. Comput. Math. Appl. 63(7), 1238–1243 (2012)

    Article  Google Scholar 

  16. 16.

    Neeraj, D., Mohammad, T.: Re-modified quintic b-spline collocation method for the solution of Kuramoto–Sivashinsky type equations. Multidiscip. Model. Mater. Struct., pp. 1573–6105, (2018)

  17. 17.

    R.C. Mittal, G. Arora, Quintic b-spline collocation method for numerical solution of the Kuramoto–Sivashinsky equation. Commun. Nonlinear Sci. Numer. Simul. 15(10), 2798–2808 (2010)

    Article  Google Scholar 

Download references

Acknowledgements

The authors would like to thank the supports of xxxxxxxx and the Portuguese Funds through FCT–Fundacão para a Ciência e a Tecnologia, within the Project UID/MAT/00013/2013.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Skander Belhaj.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Belhaj, S., Hcini, F., Moakher, M. et al. A fast algorithm for solving diagonally dominant symmetric quasi-pentadiagonal Toeplitz linear systems. J Math Chem (2021). https://doi.org/10.1007/s10910-021-01217-7

Download citation

Keywords

  • Quasi-pentadiagonal Toeplitz matrix
  • Diagonally dominant
  • LU decomposition

Mathematics Subject Classification

  • 15A23
  • 35L30